Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 57, NWS Memphis, TN

March 27, 2011Coahoma County, Quitman County, Mississippi; Phillips County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Mar 27, 2011, 10:17 PM CDT for Coahoma County, Quitman County, Mississippi; Phillips County, Arkansas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2011, 10:17 PM CDT (03:17 UTC)
Expired
Mar 27, 2011, 11:15 PM CDT
In force
58 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Phillips County, AR, Coahoma County, MS, Quitman County, MS

The radar

The Little Rock radar (KLZK), 143 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
428 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
529 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

914 
WUUS54 KMEG 280317
SVRMEG
ARC107-MSC027-119-280415-
/O.NEW.KMEG.SV.W.0057.110328T0317Z-110328T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1017 PM CDT SUN MAR 27 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
  COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 1115 PM CDT

* AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
  LOCATED NEAR WHITE RIVER NATIONAL WILDLIFE REFUGE...AND MOVING EAST
  AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELAINE...
  CLARKSDALE AND WHITE RIVER NATIONAL WILDLIFE REFUGE.

 THIS WARNING ALSO INCLUDES AREAS NEAR DESOTO LAKE...HORSESHOE
  LAKE...MOON LAKE AND OLD TOWN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3415 9108 3420 9109 3423 9106 3429 9107
      3434 9105 3435 9100 3443 9100 3452 9057
      3440 9036 3413 9032 3410 9066 3412 9067
      3412 9110
TIME...MOT...LOC 0318Z 259DEG 44KT 3422 9109

$$
2 follow-up statements
674 
WWUS54 KMEG 280341
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1041 PM CDT SUN MAR 27 2011

ARC107-MSC027-119-280415-
/O.CON.KMEG.SV.W.0057.000000T0000Z-110328T0415Z/
PHILLIPS AR-COAHOMA MS-QUITMAN MS-
1041 PM CDT SUN MAR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR WESTERN QUITMAN...COAHOMA AND SOUTHERN PHILLIPS COUNTIES...

AT 1041 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM PRODUCING HAIL UP TO THE SIZE OF 
QUARTERS.  THIS STORM WAS LOCATED NEAR MODOC...OR NEAR ELAINE... 
MOVING EAST AT 60 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELAINE...LAKE
VIEW...BOBO...CLARKSDALE...COAHOMA...LULA...LYON...WESTOVER...
LAMBROOK...RATIO...CATRON...MELLWOOD...LUNDELL AND MOSBY SPUR.

 THIS WARNING ALSO INCLUDES AREAS NEAR DESOTO LAKE...HORSESHOE
  LAKE...MOON LAKE AND OLD TOWN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3415 9108 3420 9109 3423 9106 3429 9107
      3434 9105 3435 9100 3443 9100 3452 9057
      3440 9036 3413 9032 3410 9066 3412 9067
      3412 9110
TIME...MOT...LOC 0341Z 255DEG 53KT 3428 9071

$$
652 
WWUS54 KMEG 280353
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1053 PM CDT SUN MAR 27 2011

ARC107-280403-
/O.CAN.KMEG.SV.W.0057.000000T0000Z-110328T0415Z/
PHILLIPS AR-
1053 PM CDT SUN MAR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PHILLIPS COUNTY IS
CANCELLED...

AT 1053 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3419 9093 3415 9085 3416 9081 3420 9091
      3425 9092 3422 9085 3428 9083 3428 9076
      3437 9075 3437 9068 3432 9068 3433 9066
      3443 9058 3452 9057 3440 9036 3413 9032
      3410 9066 3412 9094 3416 9095
TIME...MOT...LOC 0353Z 255DEG 53KT 3433 9050

$$

MSC027-119-280415-
/O.CON.KMEG.SV.W.0057.000000T0000Z-110328T0415Z/
COAHOMA MS-QUITMAN MS-
1053 PM CDT SUN MAR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR WESTERN QUITMAN AND COAHOMA COUNTIES...

AT 1053 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING NICKEL 
TO QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR RUDYARD...OR 8 
MILES NORTH OF CLARKSDALE...MOVING EAST AT 60 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOBO...
CLARKSDALE...COAHOMA...LULA...LYON...POWELL...DANFORTH...RICH...
MOON...RENA LARA...BEVERLY...GREEN GROVE...FARRELL AND CLAREMONT.

 THIS WARNING ALSO INCLUDES AREAS NEAR HORSESHOE LAKE AND MOON LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3419 9093 3415 9085 3416 9081 3420 9091
      3425 9092 3422 9085 3428 9083 3428 9076
      3437 9075 3437 9068 3432 9068 3433 9066
      3443 9058 3452 9057 3440 9036 3413 9032
      3410 9066 3412 9094 3416 9095
TIME...MOT...LOC 0353Z 255DEG 53KT 3433 9050

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 9:24 PM CDT, 53 minutes earlier.

Area forecast discussion, Mar 27, 9:24 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
924 PM CDT SUN MAR 27 2011

.UPDATE...

WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS CONTINUE TO PUSH
ACROSS THE MIDSOUTH THIS EVENING DUE TO STRONG ISENTROPIC LIFT
NEAR THE 300K SURFACE. THE THUNDERSTORMS HAVE BEEN CONFINED TO
MAINLY NORTHERN MISSISSIPPI AND EAST CENTRAL ARKANSAS. MANY OF
THESE CELLS HAVE BEEN PRODUCING SMALL HAIL...WITH LARGE HAIL UP TO
THE SIZE OF GOLF BALLS BEING REPORTED IN THE LITTLE ROCK AREA. THE
SPC MESOANALYSIS PAGE INDICATES MUCAPE VALUES OF 100-500 J/KG
ACROSS THE MIDSOUTH...WITH VALUES IN EXCESS OF 500 OVER ECTRL
ARKANSAS...AND 1000 IN SOUTHERN ARKANSAS. THE 00Z LZK SOUNDING
SHOWS CAPE BEING GENERATED FROM ABOUT THE 770 MB LEVEL...SO QUITE
ELEVATED AND LARGE HAIL IS THE ONLY THREAT WITH THESE STORMS. IT
REMAINS TO BE SEEN IF THE 700-1000 J/KG CAPE VALUES CAN MIGRATE
INTO NORTHERN MS...BUT IF THEY DO THE LARGE HAIL THREAT WILL
INCREASE. SPC SWO DY1 PLACES MUCH OF NORTHERN MS AND ECTRL AR
UNDER SLIGHT RISK FOR LARGE HAIL.

THIS ACTIVITY WILL DIMINISH SHORTLY AFTER MIDNIGHT AS ISENTROPIC
UPGLIDE TRANSITIONS TO ISENTROPIC DOWNGLIDE. UPDATED THE GRIDS
EARLIER TO MENTION SMALL HAIL AND TO BEEF UP THE THUNDER THREAT
FOR THIS EVENING SO NOT ANTICIPATING ANOTHER ZONE UPDATE UNTIL
AROUND MIDNIGHT.

BORGHOFF

&&

.PREV DISCUSSION... /ISSUED 400 PM CDT SUN MAR 27 2011/

DISCUSSION...20Z SURFACE ANALYSIS CONTINUES TO PLACE A QUASI-
STATIONARY BOUNDARY FROM THE SOUTHEAST ATLANTIC COAST BACK THROUGH
THE GULF OF MEXICO NORTHERN COAST. MEANWHILE...WATER VAPOR/UPPER
AIR PROFILER TRENDS SHOW A SHORTWAVE TROUGH EMBEDDED WITHIN
NEARLY ZONAL TO SLIGHTLY SOUTHWEST FLOW ALOFT MOVING ACROSS
THE CENTRAL/SOUTHERN PLAINS THIS AFTERNOON. THIS IS RESULTING IN
THE DEVELOPMENT OF SHOWERS WITH ELEVATED THUNDERSTORMS ACROSS THE
LOWER MISSISSIPPI VALLEY THIS AFTERNOON. TEMPERATURES AS OF 3 PM
CDT ARE IN THE 40S AT MOST LOCATIONS. PRECIPITATION POTENTIAL
TONIGHT AND SEVERE THUNDERSTORM POTENTIAL FOR TUESDAY AND TUESDAY
NIGHT ARE THE PREDOMINANT CHALLENGES IN THIS AFTERNOON/S FORECAST
PACKAGE.

SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)...AS MENTIONED ABOVE A
SHORTWAVE TROUGH EMBEDDED WITHIN NEARLY ZONAL TO SLIGHTLY
SOUTHWEST FLOW ALOFT WILL MOVE ACROSS THE LOWER MISSISSIPPI VALLEY
TONIGHT. STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES ALONG WITH
315-320K SURFACES INDICATING INCREASING ISENTROPIC ASCENT JUSTIFY
CATEGORICAL POPS ACROSS MUCH OF THE FORECAST AREA TONIGHT. SHORT
TERM MODELS AND MODEL SOUNDINGS SUGGEST SOME ELEVATED INSTABILITY
WILL BE PRESENT TO PRODUCE SOME ISOLATED THUNDERSTORMS ALONG AND
SOUTH OF I-40 TONIGHT AND ADDED ISOLATED THUNDER TO THESE AREAS.
HIGHEST RAINFALL AMOUNTS WILL BE ALONG/SOUTH OF I-40 TONIGHT. THE
UPPER LEVEL TROUGH WILL MOVE EAST OF THE LOWER MISSISSIPPI VALLEY
BY MONDAY MORNING. THIS WILL BRING RAIN FREE WEATHER BACK TO THE
MID SOUTH FOR MONDAY.

CHANCES FOR SHOWERS WILL RETURN FOR TUESDAY AS THE FRONT ALONG THE
GULF COAST MOVES BACK NORTH AS A WARM FRONT ACROSS PORTIONS OF THE
MID SOUTH TUESDAY AND AN AREA OF LOW PRESSURE AND TRAILING COLD
FRONT MOVE THROUGH THE MID SOUTH TUESDAY NIGHT. MODEST 500 MB
HEIGHT FALLS...STEEP 700-500 MB LAYER MID LEVEL LAPSE
RATES...FAVORABLE UPPER LEVEL DIVERGENCE PRODUCED BY THE LEFT EXIT
REGION OF AN 100 KT 300 MB UPPER LEVEL JET...MOST UNSTABLE CAPE
VALUES AVERAGING BETWEEN 1100-1300 J/KG ALL SUGGEST AN INCREASING
POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ACROSS THE MID SOUTH
LATE TUESDAY AFTERNOON INTO TUESDAY NIGHT. MODELS INDICATE
FAVORABLE SHEAR WILL BE PRESENT TO PRODUCE MINI-SUPERCELLULAR TYPE
TORNADOES. HOWEVER...SEVERAL QUESTIONS STILL REMAIN ON THE QUALITY
OF THE LOW LEVEL THERMAL PROFILE. AT THIS TIME THE AREA UNDER THE
GREATEST THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL BE SOUTH
OF I-40 LATE TUESDAY AFTERNOON AND TUESDAY NIGHT. WILL MENTION
LARGE HAIL AND DAMAGING WINDS IN THE HAZARDOUS WEATHER OUTLOOK
BASED ON THESE LATEST MODEL TRENDS. LATER SHIFTS WILL CONTINUE TO
ASSESS THE SEVERE WEATHER POTENTIAL AND THREATS AS THIS POSSIBLE
EVENT DRAWS CLOSER. STAY TUNED...

LONG TERM...(WEDNESDAY THROUGH SUNDAY)...12Z GFS/ECMWF LONG RANGE
MODELS IN BETTER AGREEMENT THAN THE PAST FEW DAYS WITH THE OVERALL
SYNOPTIC PATTERN ACROSS THE EASTERN UNITED STATES AS THE AREA OF
LOW PRESSURE DEPARTS THE LOWER MISSISSIPPI VALLEY WEDNESDAY AND
AN UPPER LEVEL TROUGH AXIS MOVES THROUGH THE REGION THURSDAY AND
FRIDAY. AS A RESULT...RAIN CHANCES WILL GRADUALLY COME TO AN END
WEDNESDAY AND RETURN FOR THURSDAY AND FRIDAY. HIGH PRESSURE
EXPECTED TO RETURN FOR NEXT WEEKEND.

CJC

&&

.AVIATION...
00Z TAFS

AN AREA OF SHRA/TSRA AS LIFTING INTO THE MIDSOUTH FROM THE WEST
AT EARLY EVENING. UNLIKE YESTERDAY EVENING... THE SURFACE WARM
FRONT WAS FURTHER REMOVED FROM THE MIDSOUTH...OVER SOUTHERN MS.
OVER THE MIDSOUTH...TSRA WAS FIRING ALONG THE SOUTHERN FLANK OF
THE AREA OF SHOWERS MOVING THROUGH THE MS DELTA. THIS TSRA WAS
ROOTED IN A SLIGHTLY UNSTABLE ELEVATED LAYER.

HAVE OPTED TO KEEP TS MENTION OUT OF THE JBR/MKL TAFS DUE TO LIMITED
ELEVATED INSTABILITY. FOR MEM AND TUP... TS THREAT MAY BE MARGINAL
AFTER 03Z...WITH ELEVATED INSTABILITY EXPECTED TO WEAKEN FURTHER
WITH RAIN WORKING OVER THE AIRMASS. HAVE OPTED TO KEEP TS IN A
LITTLE LONGER THOUGH... WITH THE APPROACH OF A WEAK UPPER
DISTURBANCE.

SHRA...ISOLATED TSRA SHOULD TAPER OFF FROM WEST TO EAST AFTER MIDNIGHT.
MVFR/IFR CIGS SHOULD PREVAIL AREAWIDE TOWARD SUNRISE MONDAY.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  38  60  42  62 / 100  10  10  50
MKL  36  59  37  60 / 100  10  10  50
JBR  35  56  39  52 / 100  10  10  60
TUP  42  63  43  69 / 100  10  10  50

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 27, 9:11 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
911 PM CDT SUN MAR 27 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-281115-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
911 PM CDT SUN MAR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A LINE FROM
FORREST CITY ARKANSAS TO BOONEVILLE MISSISSIPPI. LARGE HAIL IS THE
PRIMARY THREAT WITH SCATTERED THUNDERSTORMS THROUGH EARLY TONIGHT.

RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER WITH MAJOR
FLOODING AT OSCEOLA ARKANSAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS AREAS SOUTH OF
I-40 LATE TUESDAY AFTERNOON AND TUESDAY NIGHT AS AN AREA OF LOW
PRESSURE MOVES ACROSS THE LOWER MISSISSIPPI VALLEY. LARGE HAIL AND
DAMAGING WINDS ARE THE MAIN THREATS FOR ANY THUNDERSTORMS THAT
BECOME SEVERE.

RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL BE NEEDED TONIGHT IN EAST CENTRAL
ARKANSAS AND NORTHERN MISSISSIPPI.

BORGHOFF

In the hours before

Special weather statement, Mar 27, 9:17 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
917 PM CDT SUN MAR 27 2011

MSZ023-024-280300-
MONROE MS-CHICKASAW MS-
917 PM CDT SUN MAR 27 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1000 PM CDT FOR...

  EAST CENTRAL CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  MONROE COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING HAIL UP TO THE SIZE OF NICKELS WAS
LOCATED 6 MILES WEST OF PRAIRIE AT 917 PM CDT...MOVING EAST AT 55
MPH.

PEOPLE IN CHICKASAW AND MONROE COUNTIES...INCLUDING LOCATIONS NEAR
ABERDEEN AND AMORY...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES ABERDEEN LAKE.

&&

LAT...LON 3369 8872 3380 8872 3381 8880 3393 8882
      3405 8820 3378 8823 3368 8869
TIME...MOT...LOC 0217Z 258DEG 47KT 3384 8872
Special weather statement, Mar 27, 9:26 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
926 PM CDT SUN MAR 27 2011

MSZ012-280245-
PANOLA MS-
926 PM CDT SUN MAR 27 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 945 PM CDT FOR...

  NORTHERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING HAIL UP TO NICKEL SIZE WAS LOCATED
OVER COMO AT 926 PM CDT...MOVING EAST AT 50 MPH.

PEOPLE IN PANOLA COUNTY SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3455 8982 3444 8978 3442 9004 3456 9014
TIME...MOT...LOC 0226Z 263DEG 44KT 3452 8994
Special weather statement, Mar 27, 9:42 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
942 PM CDT SUN MAR 27 2011

MSZ002-003-280330-
BENTON MS-MARSHALL MS-
942 PM CDT SUN MAR 27 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1030 PM CDT FOR...

  CENTRAL BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING DIME TO NICKEL SIZE HAIL WAS LOCATED
12 MILES WEST OF LAWS HILL AT 942 PM CDT...MOVING EAST AT 55 MPH.

PEOPLE IN BENTON AND MARSHALL COUNTIES...INCLUDING LOCATIONS NEAR
HOLLY SPRINGS AND WALL DOXEY STATE PARK...SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3463 8910 3457 8966 3468 8966 3473 8969
      3489 8907
TIME...MOT...LOC 0242Z 255DEG 48KT 3459 8972
Special weather statement, Mar 27, 9:50 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
950 PM CDT SUN MAR 27 2011

ARZ036-MSZ001-007-280330-
CRITTENDEN AR-DE SOTO MS-TUNICA MS-
950 PM CDT SUN MAR 27 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1030 PM CDT FOR...

  SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 5
MILES WEST OF ROBINSONVILLE AT 950 PM CDT...MOVING EAST AT 60 MPH.

PEOPLE IN CRITTENDEN...DESOTO AND TUNICA COUNTIES...INCLUDING
LOCATIONS NEAR HERNANDO...HORN LAKE AND OLIVE BRANCH...SHOULD MONITOR
THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES
HORSESHOE LAKE.

&&

LAT...LON 3484 9041 3491 9041 3493 9040 3499 8972
      3479 8972 3477 9042 3483 9042
TIME...MOT...LOC 0250Z 268DEG 53KT 3485 9033
Special weather statement, Mar 27, 10:01 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1001 PM CDT SUN MAR 27 2011

ARZ049-058-280330-
PHILLIPS AR-LEE AR-
1001 PM CDT SUN MAR 27 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1030 PM CDT FOR...

  LEE COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 4
MILES EAST OF AUBREY AT 1001 PM CDT...MOVING EAST AT 50 MPH.

PEOPLE IN LEE AND PHILLIPS COUNTIES...INCLUDING LOCATIONS NEAR
MARIANNA AND MARVELL...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES MIDWAY LAKE.

&&

LAT...LON 3490 9046 3473 9050 3473 9051 3478 9049
      3481 9054 3480 9055 3472 9054 3470 9051
      3465 9053 3464 9055 3469 9054 3470 9055
      3463 9059 3451 9091 3479 9095
TIME...MOT...LOC 0301Z 260DEG 42KT 3472 9081
Special weather statement, Mar 27, 10:17 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1017 PM CDT SUN MAR 27 2011

MSZ003-004-009-014-016-280345-
TIPPAH MS-BENTON MS-PRENTISS MS-UNION MS-LEE MS-
1017 PM CDT SUN MAR 27 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1045 PM CDT FOR...

  SOUTH CENTRAL BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  UNION COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 9
MILES NORTH OF ETTA AT 1017 PM CDT...MOVING EAST AT 55 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN BENTON...LEE...PRENTISS...TIPPAH AND UNION COUNTIES...
INCLUDING LOCATIONS NEAR BALDWYN...BOONEVILLE AND NEW ALBANY...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3448 8854 3444 8879 3445 8924 3466 8924
      3471 8904 3476 8875 3476 8835
TIME...MOT...LOC 0317Z 262DEG 51KT 3460 8915

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:02 PM CDTSpecial Weather StatementMEGUnion28 min
Mar 27, 7:39 PM CDTSpecial Weather StatementMEGYalobusha21 min
Mar 27, 7:49 PM CDTSpecial Weather StatementMEGTunica26 min
Mar 27, 8:18 PM CDTSpecial Weather StatementMEGCalhoun, Chickasaw42 min
Mar 27, 8:31 PM CDTSpecial Weather StatementMEGMonroe44 min
Mar 27, 8:50 PM CDTSpecial Weather StatementMEGQuitman25 min
Mar 27, 9:12 PM CDTSpecial Weather StatementMEGTate33 min
Mar 27, 9:17 PM CDTSpecial Weather StatementMEGMonroe43 min
Mar 27, 9:26 PM CDTSpecial Weather StatementMEGPanola19 min
Mar 27, 9:42 PM CDTSpecial Weather StatementMEGBenton, Marshall48 min
Mar 27, 9:50 PM CDTSpecial Weather StatementMEGDeSoto40 min
Mar 27, 10:17 PM CDTSpecial Weather StatementMEGPrentiss, Union28 min
Mar 27, 10:23 PM CDTSpecial Weather StatementMEGPanola52 min
Mar 27, 10:41 PM CDTSpecial Weather StatementMEGPrentiss, Tishomingo49 min
Mar 27, 10:44 PM CDTSpecial Weather StatementMEGCalhoun46 min
Mar 27, 11:02 PM CDTSpecial Weather StatementMEGLee, Pontotoc, Union43 min
Mar 27, 11:07 PM CDTSpecial Weather StatementMEGPanola, Quitman23 min
Mar 27, 11:09 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lee, Monroe, Pontotoc51 min
Mar 27, 11:17 PM CDTSevere Thunderstorm WarningMEGTishomingo13 min
Mar 27, 11:18 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Pontotoc, Prentiss, Tippah, Union42 min
Mar 27, 11:27 PM CDTSpecial Weather StatementMEGCoahoma, Quitman33 min
Mar 27, 11:42 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Monroe, Prentiss, Tishomingo48 min
Mar 27, 11:49 PM CDTSevere Thunderstorm WarningMEGLafayette, Panola, Quitman, Tallahatchie, Yalobusha41 min
Mar 27, 11:58 PM CDTSpecial Weather StatementMEGChickasaw32 min
Mar 28, 12:24 AM CDTSpecial Weather StatementMEGItawamba, Lee51 min
Mar 28, 12:26 AM CDTSpecial Weather StatementMEGPontotoc, Yalobusha49 min
Mar 28, 12:56 AM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc49 min
Mar 28, 1:38 AM CDTSpecial Weather StatementMEGChickasaw, Monroe52 min
Mar 28, 2:02 AM CDTSevere Thunderstorm WarningMEGItawamba, Monroe43 min
Mar 28, 10:24 AM CDTRiver Flood WarningMEGMonroe56 hr
Mar 28, 10:29 AM CDTRiver Flood WarningMEGLowndes, Monroe25 hr
Mar 27, 9:01 PM CDTSpecial Weather StatementMEGSt. Francis44 min
Mar 27, 10:01 PM CDTSpecial Weather StatementMEGLee29 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.